Nebraska, 2005

Hail in Nebraska, July 28, 2005

July 28, 2005 · NWS OAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 28, 6:25 PM CST, 4 hours 5 minutes earlier.

Area forecast discussion, Jul 28, 6:25 PM CST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
725 PM CDT THU JUL 28 2005

.DISCUSSION...
DID AN EARLY EVENING UPDATE TO ADJUST THE LOCATION AND TIMING OF
POPS AND CLOUDS JUST A BIT. ALSO REARRANGED THE ZONE GROUPINGS
SLIGHTLY AND PULLED THE MENTION OF THUNDERSTORMS NEAR THE PLATTE
RIVER THROUGH SAUNDERS...DOUGLAS AND SARPY COUNTIES SOUTHWARD.

IN LOOKS LIKE THE THUNDERSTORMS ACROSS CENTRAL NEBRASKA ARE FIRING
ON THE COLD FRONT ITSELF...MOVING EAST SOUTHEAST INTO A REGION WHERE
A STRONGER CAP EXISTS. IT APPEARS THAT THUNDERSTORMS COULD CLIP A
COUPLE OF COUNTIES YET THIS EVENING...MAINLY BOONE AND PLATTE.
STORMS TO OUR WEST HAVE REMAINED QUITE STRONG THIS EVENING WITH
SMALL HAIL REPORTED. LOOKS LIKE IT COULD BE GUSTY UNDER THE STORMS
AS WELL WITH SOME 20 DEGREE DEWPOINT SPREADS AND DRIER AIR AS NOTED
ON KLBF SOUNDING. OTHERWISE...WILL HAVE TO WAIT FOR STORMS ACROSS
THE REMAINDER OF NORTHEAST NEBRASKA AND WEST CENTRAL IOWA UNTIL
AFTER MIDNIGHT...WITH THE SOURCE REGION COMING OUT OF WESTERN AND
CENTRAL SOUTH DAKOTA IF THEY DEVELOP THIS FAR SOUTH AT ALL.

DEWALD

&&

.PREV DISCUSSION...

351 PM CDT THU JUL 28 2005

FORECAST PROBLEMS TODAY INCLUDE CHANCES OF PRECIP FOR TONIGHT/EARLY
TOMORROW MORNING.

19Z SFC ANALYSIS SHOWED A TROUGH JUST CLIPPING THE NERN CORNER OF
NE...AND STRETCHING UP TO THE TWIN CITIES AREA.  WV IMAGERY SHOWED
THE RIDGE IN THE WRN US CONTINUING TO BUILD...WITH A WEAK SHORTWAVE
TROUGH PRODUCING SOME PRECIPITATION OVER CENTRAL IDAHO.  WE CONTINUE
IN NORTHWEST FLOW.  VISIBLE SATELLITE SHOWS A CU FIELD DEVELOPING
OVER NCNTRL NE.  WITH CAP IN PLACE OVER NERN NEBRASKA AM NOT
CURRENTLY CONCERNED ABOUT IT MOVING EAST INTO OUR CWA...BUT WILL
KEEP AN EYE ON IT.

PRECIP CHANCES TONIGHT WILL FOLLOW THE TROUGH AS IT MOVES EWD ACROSS
NERN NE AND INTO NW IA.  MOISTURE IS STILL PRETTY LACKING AS THE
GULF REMAINS CLOSED.  HOWEVER A LOOK AT BOTH THE NAM AND GFS 315K
ISOSURFACE SHOWS SOME SLIGHT ISENTROPIC LIFT BEGINNING AFTER
03Z...WITH CONDENSATION PRESSURE DEFICITS DECREASING AS WELL...AND
THIS CONTINUING TO AROUND 18Z FRIDAY.  THE LLVL JET IS EXPECTED TO
SHIFT EASTWARD INTO OUR CWA BY 18Z SO IT MAY HELP IN KEEPING THESE
SHOWERS LINGERING THRU THE MORNING UNTIL CUT OFF BY AN INCREASING
CAP.  THUS HAVE EXPANDED THE SLIGHT CHANCE POPS TO 03Z TO
18Z FRIDAY.

FROM TOMORROW ONWARD THE CHANCE FOR PRECIPITATION LOOKS MINIMAL.
WHILE THE LLVL JET WILL BE NOSING INTO THE AREA FRI THRU SAT
NIGHT...MOISTURE IS STILL QUITE LACKING SO LEFT DRY ATTM.  THE
MODELS CONTINUE WITH THE UPPER RIDGE BUILDING INTO THE CENTRAL
PLAINS THRU WEDNESDAY WITH VARIOUS SHRTWVS MOVING THRU...BUT UNTIL
TIMING CAN BE PINNED DOWN WILL LEAVE OUT MENTION OF PRECIP IN
AGREEMENT WITH CURRENT FORECAST.  HOWEVER DID COOL THINGS DOWN A
LITTLE TUESDAY THRU WEDNESDAY IN NERN NEBRASKA NORTH OF THE FRONT
EXPECTED TO HANG UP IN THE AREA.  OTHERWISE LEFT GOING FORECAST OF
TEMPS INCREASING THROUGH THE PD TO THE LOW TO MID 90S.

ADAMS

&&

.OAX WATCHES/WARNINGS/ADVISORIES...

NE...NONE.
IA...NONE.

&&
Hazardous weather outlook, Jul 28, 9:32 PM CST, 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1032 PM CDT THU JUL 28 2005

IAZ043-055-056-069-NEZ012-015-018-032>034-043>045-050>053-291100-
BURT-BUTLER-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-HARRISON IA-MONONA IA-
POTTAWATTAMIE IA-SARPY-SAUNDERS-SHELBY IA-STANTON-THURSTON-
WASHINGTON-WAYNE-
1032 PM CDT THU JUL 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND
WEST CENTRAL IOWA.

.DAY ONE...OVERNIGHT AND FRIDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TONIGHT AND FRIDAY MORNING
ACROSS PARTS OF NORTHEAST NEBRASKA AND SOUTHWEST IOWA. IF STORMS
OCCUR...SOME SMALL HAIL AND GUSTY WINDS COULD DEVELOP.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS SHOULD NOT BE NEEDED TONIGHT OR FRIDAY.

IAZ079-080-090-091-NEZ065>068-078-088>093-291100-
CASS-FREMONT IA-GAGE-JEFFERSON-JOHNSON-LANCASTER-MILLS IA-
MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-RICHARDSON-SALINE-SEWARD-
1032 PM CDT THU JUL 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEASTERN NEBRASKA
AND SOUTHWEST IOWA.

.DAY ONE...OVERNIGHT AND FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS WILL NOT BE NEEDED TONIGHT OR FRIDAY.

NEZ011-016-017-030-031-042-291100-
ANTELOPE-BOONE-KNOX-MADISON-PIERCE-PLATTE-
1032 PM CDT THU JUL 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EAST CENTRAL
NEBRASKA.

.DAY ONE...OVERNIGHT AND FRIDAY

SCATTERED THUNDERSTORMS WILL MOVE THROUGH NORTHEAST NEBRASKA
LATE THIS EVENING THROUGH OVERNIGHT...AND EVEN INTO FRIDAY
MORNING. SOME OF THE STORMS COULD BE SEVERE WITH LARGE HAIL AND
DAMAGING WINDS THE PRIMARY HAZARDS TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS SHOULD NOT BE NEEDED TONIGHT OR FRIDAY.

DEWALD

In the hours before

Local storm report, Jul 28, 10:21 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1121 PM CDT THU JUL 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 PM     HAIL             6 N ROYAL               42.42N 98.12W
07/28/2005  1.75 INCH        ANTELOPE           NE   PUBLIC

1107 PM     HAIL             WINNETOON               42.51N 97.96W
07/28/2005  1.00 INCH        KNOX               NE   PUBLIC

&&

DEWALD
Local storm report, Jul 28, 10:23 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1123 PM CDT THU JUL 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1118 PM     HAIL             CREIGHTON               42.47N 97.91W
07/28/2005  1.75 INCH        KNOX               NE   LAW ENFORCEMENT

&&

DEWALD

The radar

The Sioux Falls radar (KFSD), 157 km away, was scanning. The volume nearest the first event began at 04:28 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Pierce

When
July 28, 10:30 PM CST
Where
Pierce County, 3 mi N of Plainview
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
42.400, -97.783

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467578.